Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Joint continuity of separately continuous functions


Author: Jens Peter Reus Christensen
Journal: Proc. Amer. Math. Soc. 82 (1981), 455-461
MSC: Primary 54C05
DOI: https://doi.org/10.1090/S0002-9939-1981-0612739-1
MathSciNet review: 612739
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a separately continuous function $ f:X \times Y \to Z$ from the product of a certain type of Hausdorff space $ X$ and a compact Hausdorff space $ Y$ into a metrizable space $ Z$ is jointly continuous on a set of the type $ A \times Y$, where $ A$ is a dense $ {G_\delta }$ set in $ X$. The class of Hausdorff spaces $ X$ in question is defined by a gametheoretic condition. The result improves (and simplifies the proof of) a recent result of Namioka. Many "deep" theorems in functional analysis and automatic continuity theory are easy corollaries.


References [Enhancements On Off] (What's this?)

  • [1] J. Calbrix and J. P. Troallic, Applications séparément continues, C. R. Acad. Sci. Paris 288 (1979), 647-648. MR 534521 (80c:54009)
  • [2] Gustave Choquet, Lectures on analysis, Vol. 1, Benjamin, New York and Amsterdam, 1969.
  • [3] R. Ellis, Locally compact transformation groups, Duke Math. J. 24 (1957), 119-125. MR 0088674 (19:561b)
  • [4] R. E. Feiock, Cluster sets and joint continuity, J. London Math. Soc. 7 (1973), 397-406. MR 0353240 (50:5724)
  • [5] I. Glicksberg, Uniform boundedness for groups, Canad. J. Math. 14 (1962), 269-276. MR 0155923 (27:5856)
  • [6] I. Namioka, Separate and joint continuity, Pacific J. Math. 51 (1974). MR 0370466 (51:6693)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C05

Retrieve articles in all journals with MSC: 54C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0612739-1
Keywords: Separate and joint continuity, automatic continuity, denting points
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society